Go Back   Just Us Nurses! A Forum for Nurses. Learn, Share, Discuss, Conversate. The Choice is Yours. Join Us Today! > The Nurse Forums > ER Nursing

User Tag List

Reply
 
LinkBack Thread Tools Display Modes
  #1  
Old 11-24-2015, 06:46 PM
Senior Member
 
Join Date: Sep 2015
Location: New England Seacoast
Posts: 940
Thanks: 623
Thanked 115 Times in 88 Posts
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Default Marijuana toxicity

Hi ER nurses and everybody else:
I have been hearing and reading a lot about intractable nausea and vomiting from marijuana abuse but since I have not worked in the ER since 2005, I have never seen a patient present with this situation.
Please share if this is common in your area and how you help these patients in your Emergency Departments.
Thanks a lot!
Reply With Quote Go to top
Nursing Forum, Nursing Education, Nursing School, Nursing Chat, Nursing Bulletin Board, Nursing Vent, RN, LPN
  #2  
Old 11-24-2015, 11:25 PM
Melinurse's Avatar
Senior Member
 
Join Date: Jan 2009
Location: South
Posts: 8,619
Thanks: 5,252
Thanked 6,140 Times in 4,018 Posts
My Mood:
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Default

All I know is when I float to the ER I monitor for any cardiac changes or maybe treat any panic with a benzo or monitor for possible seizure. I have not seen a patient like that either.
__________________
Beauty does not lie on the brands you dress in, the cars you roll in and the crowd you hang out with; its the pureness of your honest and loving heart and soul!
Reply With Quote Go to top
Nursing Forum, Nursing Education, Nursing School, Nursing Chat, Nursing Bulletin Board, Nursing Vent, RN, LPN
  #3  
Old 01-24-2016, 05:20 AM
Junior Member
 
Join Date: Oct 2015
Location: California
Posts: 2
Thanks: 0
Thanked 4 Times in 2 Posts
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Default

I'm relatively new to nursing but I have seen one patient that was diagnosed with "Cannabanoid Hyperemesis." I work in a somewhat rural area where marijuana use is quite rampant. Even given how prevalent it is in the community where I work, it's pretty rare. In that one patient, the usual antiemetics just weren't effective. I think we tried Zofran, Reglan, and Phenergan.

Unfortunately for me, I just don't recall how we treated that patient or if we were ever able to get the symptoms under control in the ED. I do know we did discharge the patient and gave instructions to stop using MJ because it was causing the symptoms.

Incidentally, after reading a couple articles, what may tip you off is the patient stating hot showers or baths relieve the symptoms. There also was mention in one online article that counter irritant creams that use capsacian may also provide relief.

Since nobody knows exactly why MJ toxicity causes hyperemesis or the pathway involved, there really doesn't seem to be a reliable way to treat it except telling the patient to stop using MJ.
Reply With Quote Go to top
The Following User Says Thank You to AkulahawkRN For This Useful Post:
Nursing Forum, Nursing Education, Nursing School, Nursing Chat, Nursing Bulletin Board, Nursing Vent, RN, LPN
  #4  
Old 01-24-2016, 04:17 PM
Poliopioneer's Avatar
Senior Member
 
Join Date: Jun 2008
Posts: 7,477
Thanks: 5,417
Thanked 5,786 Times in 3,765 Posts
My Mood:
Mentioned: 0 Post(s)
Tagged: 2 Thread(s)
Default

I've never heard of this. Boy, talk about a way not to have the munchies. Ecchhh!!
Reply With Quote Go to top
The Following User Says Thank You to Poliopioneer For This Useful Post:
Nursing Forum, Nursing Education, Nursing School, Nursing Chat, Nursing Bulletin Board, Nursing Vent, RN, LPN
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


All times are GMT -5. The time now is 10:10 PM.


Powered by vBulletin® Version 3.7.2
Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.6.0
User Alert System provided by Advanced User Tagging v3.2.4 (Lite) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information:
verify here.



Search only trustworthy HONcode health websites:

     
//-->